Index Theorems in Non-commutative Geometry

  • Neculai S. Teleman


The index formula on topological manifolds may not be expressed by de Rham-type forms, because this leads to making products of distributions which in classical geometry may not be performed. The solution to this problem consists of replacing the de Rham forms by quasi-local objects, i.e. objects living on a neighbourhood of the diagonal in the different powers of the space. This may be done in non-commutative geometry; one obtains the local index theorem of Connes, Moscovici. In the specific case of topological manifolds, this leads to the Connes, Hilsum, Sullivan, Teleman index formulae.


  1. 46.
    Weyl H.: Classical Groups.Princeton University Press, 1966, Princeton.Google Scholar
  2. 92.
    Donaldson S. K., Sullivan D.: Quasi-conformal 4-Manifolds, Acta Mathematica., Vol. 163 (1989), pp. 181–252.MathSciNetCrossRefGoogle Scholar
  3. 96.
    Connes A., Moscovici H.: Cyclic Cohomology, the Novikov Conjecture and Hyperbolic Groups, Topology Vol. 29, pp.345–388, 1990.MathSciNetCrossRefGoogle Scholar
  4. 101.
    Connes A., Sullivan D., Teleman N.: Quasiconformal Mappings, Operators on Hilbert Space and Local Formulae for Characteristic Classes, Topology Vol. 33, Nr. 4, pp. 663–681, 1994.Google Scholar
  5. 103.
    Connes A., Moscovici H.: The Local Index Formula in Noncommutative Geometry. Geom. Func. Anal. 5 (1995), 174–243MathSciNetCrossRefGoogle Scholar
  6. 109.
    Hilsum M.: Structures riemanniennes L p et K-homologie. Annals of Mathematics, (2) 149, no. 3, 1007–1022, 1999.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Neculai S. Teleman
    • 1
  1. 1.Dipartimento di Scienze MatematicheUniversità Politecnica delle MarcheAnconaItaly

Personalised recommendations